MAUDE Adverse Event Report: SUNEVA MEDICAL, INC. BELLAFILL DERMAL FILLER; IMPLANT, DERMAL, FOR AESTHETIC USE

SUNEVA MEDICAL, INC. BELLAFILL DERMAL FILLER; IMPLANT, DERMAL, FOR AESTHETIC USE
Model Number GBF0508
Medical Device Problem Code Off-Label Use (1494)
Health Effect - Clinical Codes Hypersensitivity/Allergic reaction (1907); Swelling/ Edema (4577)
Date of Event 05/19/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient presenting with severe swelling in face and neck on (b)(6) 2021, the day after injection of 1 syringe of bellafill dermal filler off-label in the cheeks on (b)(6) 2021.Injecting account states they had to send the patient to urgent care where they received treatment.The patient has since resolved.Two months prior to the injections of (b)(6) 2021 (and subsequent severe swelling on (b)(6) 2021), the patient had 2 syringes of bellafill without issues.As such, it is believed that it is unlikely that bellafill is the cause of the patient's severe swelling.The injecting account states that when the patient presented on (b)(6) 2021 with severe swelling, the face was fully swollen and the neck was starting to swell.No difficulty breathing, vitals were normal.No difficulty in vision.They state they had to send her to urgent care where she received a steroid injection and a steroid prescription.As of (b)(6) 2021, the account reports that the patient has fully recovered.Bellafill completed review of the lot number used in the patient's bellafill procedure, lot f211017.No issues were noted in manufacturing records or in retained lot samples.The patient was injected with bellafill off-label in the cheeks.Per the bellafill instructions for use: bellafill dermal filler is indicated for the correction of nasolabial folds and moderate to severe, atrophic, distensible facial acne scars on the cheek in patients over the age of 21 years.Bellafill syringes are single use devices and are typically discarded after use.Per the bellafill ifu: "the syringe and any unused material should be discarded after a single treatment visit.".
 
Event or Problem Description
Patient presenting with severe swelling in face and neck on (b)(6) 2021, the day after injection of 1 syringe of bellafill dermal filler off-label in the cheeks on (b)(6) 2021.Injecting account states they had to send the patient to urgent care where they received treatment.The patient has since resolved.

Brand Name
BELLAFILL DERMAL FILLER
Common Device Name
IMPLANT, DERMAL, FOR AESTHETIC USE
Manufacturer (Section D)
SUNEVA MEDICAL, INC.
5870 pacific center blvd.
san diego CA 92121
MDR Report Key12029314
Report Number3003707320-2021-00007
Device Sequence Number17210754
Product Code LMH
UDI-Device Identifier10350224000025
UDI-Public(01)10350224000025(17)220903(10)F211017
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P020012
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse Practitioner
Type of Report Initial
Report Date (Section B) 06/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/03/2022
Device Model NumberGBF0508
Device Catalogue NumberGBF0508
Device Lot NumberF211017
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/21/2021
Initial Report FDA Received Date06/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age50 YR